MAUDE Adverse Event Report: HOLOGIC, INC. NOVASURE IMPEDANCE CONTROLLED EA SYSTEM; UTERINE ABLATION DEVICE

HOLOGIC, INC. NOVASURE IMPEDANCE CONTROLLED EA SYSTEM; UTERINE ABLATION DEVICE
Model Number NS2007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 12/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been returned therefore, a failure analysis of the complaint device cannot be completed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a novasure endometrial ablation on (b)(6) 2018 the device did not ablate completely.A representative followed up with the physician on (b)(6) 2018 and additional information was obtained.The physician noted that the cavity integrity assessment (cia) passed with no issue and the ablation was completed.When the physician tried to remove the device it seemed to retract into the sheath, but she could not remove it from the patient.Once it was removed the plastic sheath looked melted.The cavity was viewed and did not look ablated like it typically is.The physician also noted that the cervix had some burn and there was stenosis.She tried going back in with a second device to ablate what was missed, but could not get the device to advance through the cervix and aborted the attempt.The patient was discharged home the same day.

Brand Name
NOVASURE IMPEDANCE CONTROLLED EA SYSTEM
Common Device Name
UTERINE ABLATION DEVICE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
MDR Report Key8249071
Report Number1222780-2019-00010
Device Sequence Number1593624
Product Code MNB
UDI-Device Identifier35420045501137
UDI-Public35420045501137
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P010013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/16/2019
Device Model NumberNS2007
Device Catalogue NumberNS2007
Device Lot Number18H16R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2018
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;